MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534300
Medical Device Problem Codes Break (1069); Difficult or Delayed Positioning (1157); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific that an advanix biliary stent and naviflex rx delivery system were used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the bile duct, performed on (b)(6), 2023.During the procedure, the handle was found broken, and the release mechanism of the delivery system was not functioning properly.There was difficulty in deploying the stent and the stent and guide catheter were noticed to be broken near the sheath.The advanix biliary stent was implanted successfully in this procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block g2: voluntary medwatch mdr report # mw5144789.Block h6: imdrf device code a0401 captures the reportable event of stent break and guide catheter break.
 
Additional Manufacturer Narrative
Blocks b5 and h6 (device code) have been updated based on the additional information received on october 3, 2023.Updated b5 based on the additional information that was received from the complainant on october 03, 2023, that the handle/release mechanism was broken not the stent.Based on this new information, the manufacturer has determined this event no longer meets reporting criteria for the device in question.Block g2: voluntary medwatch mdr report # mw5144789.Block h6: imdrf device code a0401 captures the reportable event of stent break and guide catheter break.
 
Event or Problem Description
It was reported to boston scientific that an advanix biliary stent and naviflex rx delivery system were used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the bile duct, performed on (b)(6) 2023.During the procedure, the handle was found broken, and the release mechanism of the delivery system was not functioning properly.There was difficulty in deploying the stent and the stent and guide catheter were noticed to be broken near the sheath.The advanix biliary stent was implanted successfully in this procedure.There were no patient complications reported as a result of this event.Additional information received on (b)(6) 2023: it as reported that it was the handle/release mechanism that was broken and not the stent.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17845367
Report Number3005099803-2023-05117
Device Sequence Number15249564
Product Code FGE
UDI-Device Identifier08714729787396
UDI-Public08714729787396
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2024
Device Model NumberM00534300
Device Catalogue Number3430
Device Lot Number0029455267
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer10/03/2023
Initial Report FDA Received Date09/29/2023
Supplement Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexMale
Patient Weight86 KG